Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1988, Volume 56, Issue 4

Estimating Risk Aversion from Arrow-Debreu Portfolio Choice<973:ERAFAP>2.0.CO;2-X
p. 973-979

Hal R. Varian

This paper derives necessary and sufficient conditions for Arrow-Debreu choices of contingent consumption to be compatible with the maximization of a state independent expected utility function that exhibits increasing or decreasing absolute risk aversion, or increasing or decreasing relative risk aversion. The conditions can be used to bound different measures of risk aversion based on a single observation of Arrow-Debreu portfolio choice.

Log In To View Full Content